Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Las Vegas, NV

April 10, 2018San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Apr 10, 2018, 3:06 PM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at Apr 11, 2018, 1:00 PM PDT. It was in force for 54 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2018, 3:06 PM PDT (22:06 UTC)
In effect from
Apr 11, 2018, 1:00 PM PDT
Expired
Apr 13, 2018, 7:00 PM PDT
In force
54 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 10:34 PM PDTNON-TSTM WND GST 591 Ese Red Rock Canyon, NV
Apr 11, 11:40 PM PDTNON-TSTM WND GST 662 Nw Indian Springs, NVHIGH WINDS OCCURRED FROM 1140 PM THROUGH 1258 AM, AND VISIBILITY WAS DOWN AS LOW AS ONE MILE.
Apr 12, 1:42 AM PDTNON-TSTM WND GST 655 S Summerlin, NVAN OFF DUTY NWS EMPLOYESS ESTIMATED GUSTS AROUND 65 MPH. A PALM TREE BLEW DOWN NEARBY AT 156 AM. AT 215 AM, NV ENERGY REPORTED POWER OUTAGES SCATTERED AROUND THE LAS VEGAS AREA.
Apr 12, 2:00 AM PDTNON-TSTM WND DMG5 Nnw Overton, NVSEVEN VENDOR TENTS WERE DESTROYED BY STRONG WINDS OVERNIGHT AT THE CLARK COUNTY FAIRGROUNDS. THE TIME IS ESTIMATED BASED ON WIND REPORTS FROM A NEARBY STATION, WHICH REPORTED GUSTS UP TO 44 MPH.
Apr 12, 2:00 AM PDTNON-TSTM WND DMGGoodsprings, NVA POWER OUTAGE IN GOODSPRINGS AFFECTED ABOUT 60 CUSTOMERS.
Apr 12, 6:51 AM PDTNON-TSTM WND GST 84Burns Canyon, CAMESONET STATION BCNC1,RAWS BURNS CANYON.
Apr 12, 8:00 AM PDTNON-TSTM WND GST 593 Nnw Joshua Tree Lake, CAHIGH WINDS OCCURRED FROM 800 TO 805 AM.
Apr 12, 8:35 AM PDTNON-TSTM WND GST 585 E Daggett, CAGUSTS TO 58 MPH OCCURRED AT 835 AM AND 953 AM.
Apr 12, 12:00 PM PDTNON-TSTM WND GST 55Twentynine Palms, CATWO SPOTTERS IN TWENTYNINE PALMS AND JOSHUA TREE REPORTED BLOWING DUST WITH VISIBILITY DOWN TO ONE MILE BETWEEN 1200 AND 1225 PM. A NEARBY STATION REPORTED A GUST TO 53 MPH AROUND THE SAME TIME.
Apr 12, 6:25 PM PDTNON-TSTM WND GST 501 Sw Lucerne Valley, CACHP REPORT OF A TREE DOWN IN THE ROADWAY DUE TO WIND, ALONG HIGHLAND AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3498 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS85 KVEF 102206
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
306 PM PDT Tue Apr 10 2018

.Strong winds and low relative humidity will bring enhanced fire
weather danger to zones 102, 101, and 229 Wednesday afternoon
through Thursday evening.

AZZ101-CAZ229-111200-
/O.UPG.KVEF.FW.A.0001.180412T1900Z-180413T0400Z/
/O.NEW.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
306 PM PDT Tue Apr 10 2018 /306 PM MST Tue Apr 10 2018/

...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY
TO 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 101 AND 229...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 1 PM PDT /1 PM MST/ Wednesday to
11 PM PDT /11 PM MST/ Thursday. The Fire Weather Watch is no
longer in effect. 


* AFFECTED AREA...In Arizona...Fire weather zone 101. 
			      In California...Fire weather zone 229. 

* TIMING...Wednesday afternoon through Thursday evening.

* WIND...South to southwest gusts 30 to 40 MPH on Wednesday 
  turning west to northwest with similar speeds on Thursday.

* HUMIDITY...Minimum afternoon humidity 6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-111200-
/O.UPG.KVEF.FW.A.0001.180411T2000Z-180413T0400Z/
/O.NEW.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/
Northwest Deserts/Northwest Plateau-
306 PM MST Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 11 PM MST
THURSDAY FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE 
WEATHER ZONES 101 AND 229...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 1 PM Wednesday to 11 PM MST
Thursday. The Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...Wednesday afternoon through Thursday evening.

* WIND...Southwest to west gusts 30 to 50 MPH turning to the 
  west-northwest by Thursday afternoon with similar gusts. 

* HUMIDITY...Minimum afternoon humidity 7 to 15 percent for 
  lower elevations and 10 to 20 percent for higher elevations. 
  Some improvement in overnight maximum humidities with 30 to 
  40 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ466-111200-
/O.NEW.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/
Lake Mead NRA/Colorado River-NV side-
306 PM PDT Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 11 PM PDT
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 466...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 1 PM Wednesday to 11 PM PDT
Thursday. 

* AFFECTED AREA...In Nevada...Fire weather zone 466.

* TIMING...Wednesday afternoon through Thursday evening.

* WIND...Southwest to west gusts 30 to 50 MPH turning to the 
  west-northwest by Thursday afternoon with similar gusts. 

* HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some
  improvement in overnight maximum humidities with 20 to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
7 follow-up statements
912 
WWUS85 KVEF 111157
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
457 AM PDT Wed Apr 11 2018

.Strong winds and low relative humidity will bring enhanced fire
weather danger to zones 102, 101, and 229 this afternoon through 
Thursday evening.

AZZ101-102-CAZ229-NVZ466-112030-
/O.CON.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
457 AM PDT Wed Apr 11 2018 /457 AM MST Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/
THIS AFTERNOON TO 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 466...

* AFFECTED AREA...In Nevada...Fire weather zone 466.

* TIMING...Wednesday afternoon through Thursday evening.

* WIND...Southwest to west gusts 30 to 50 MPH turning to the 
  west-northwest by Thursday afternoon with similar gusts.

* HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some 
  improvement in overnight maximum humidities with 20 to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
911 
WWUS85 KVEF 111958
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1258 PM PDT Wed Apr 11 2018

.Strong winds and low relative humidity will bring enhanced fire
weather danger to zones 102, 101, and 229 this afternoon through
Thursday evening.

AZZ101-102-CAZ229-NVZ466-121200-
/O.CON.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
1258 PM PDT Wed Apr 11 2018 /1258 PM MST Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  Nevada...Fire weather zone 466. In California...Fire weather
  zone 229.

* TIMING...This afternoon through Thursday evening.

* WIND...Southwest to west gusts 30 to 50 MPH turning to the west-
  northwest by Thursday afternoon with similar gusts. Isolated
  higher gusts possible in the mountains.

* HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some 
  improvement in overnight maximum humidities with 20 to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Wolcott

weather.gov/lasvegas
494 
WWUS85 KVEF 120859
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
159 AM PDT Thu Apr 12 2018

.Strong winds and low relative humidity will bring enhanced fire
weather danger to zones 102, 101, and 229 through Friday evening.

AZZ101-102-CAZ229-NVZ466-122100-
/O.EXT.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
159 AM PDT Thu Apr 12 2018 /159 AM MST Thu Apr 12 2018/

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM PDT /7 PM MST/
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  InNevada...Fire weather zone 466. In California...Fire weather 
  zone 229. 

* TIMING...This afternoon and evening, with Red Flag conditions
  returning Friday afternoon and evening. 

* WIND...Southwest to west gusts 30 to 50 MPH turning to the west-
  northwest by Thursday afternoon with similar gusts. Winds Friday
  will be out of the north with occasional gusts to 40 mph
  possible. 

* HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some 
  improvement in overnight maximum humidities with 20 to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
368 
WWUS85 KVEF 122055
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
155 PM PDT Thu Apr 12 2018

.Strong winds and low relative humidity will bring enhanced fire
weather danger to zones 102, 101, and 229 through Friday evening.

AZZ101-102-CAZ229-NVZ466-131030-
/O.CON.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
155 PM PDT Thu Apr 12 2018 /155 PM MST Thu Apr 12 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
				  In Nevada...Fire weather zone 466. 
				  In California...Fire weather zone 229. 

* TIMING...Through this evening. Red Flag conditions 
  returning Friday afternoon and evening.

* WIND...West-northwest by Thursday afternoon with similar gusts.
  Winds Friday will be out of the north with occasional gusts to 
  40 mph possible. 

* HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some 
  improvement in overnight maximum humidities with 20 to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
270 
WWUS85 KVEF 130834
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
134 AM PDT Fri Apr 13 2018

.Strong winds and low relative humidity will bring enhanced fire
weather danger to zones 102, 101, and 229 through this evening.

AZZ101-102-CAZ229-NVZ466-132100-
/O.CON.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
134 AM PDT Fri Apr 13 2018 /134 AM MST Fri Apr 13 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zone 466. In California... Fire weather 
  zone 229. 

* TIMING...Through this evening. 

* WIND...Strong north winds with gusts of 40 to 45 mph possible. 

* HUMIDITY...Minimum afternoon humidity 5 to 10 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
108 
WWUS85 KVEF 131722
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1022 AM PDT Fri Apr 13 2018

.Strong winds and low relative humidity will bring enhanced fire
weather danger to the Colorado River valley and Mohave County 
through this evening.

AZZ101-102-CAZ229-NVZ466-140200-
/O.CON.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
1022 AM PDT Fri Apr 13 2018 /1022 AM MST Fri Apr 13 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zone 466. In California... Fire weather 
  zone 229. 

* TIMING...Through this evening.

* WIND...Strong north winds with gusts of 40 to 45 mph possible.

* HUMIDITY...Minimum afternoon humidity 5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
711 
WWUS85 KVEF 140204
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
704 PM PDT Fri Apr 13 2018

AZZ101-102-CAZ229-NVZ466-140315-
/O.EXP.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
704 PM PDT Fri Apr 13 2018 /704 PM MST Fri Apr 13 2018/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 466...

North winds have decreased below 25 mph across most sites in
Mohave County and the Colorado River Valley. Breezy conditions
with gusts to 25 mph will persist for areas prone to north-
northeast winds tonight and Saturday morning before winds become 
light Saturday afternoon.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 10, 10:44 AM PDT, 4 hours 22 minutes earlier.

Area forecast discussion, Apr 10, 10:44 AM PDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1044 AM PDT Tue Apr 10 2018

.SYNOPSIS...The main weather story of the week will be the wind
particularly on Wednesday and Thursday. Gusty southwest winds on
Wednesday will be prevalent across the Mohave Desert and
temperatures will be well above normal. By Thursday, a cold front
will shift the winds to the west and northwest across the area and
drop high temperatures around 20 degrees. Strong winds and low
humidities in northwest Arizona and along the Colorado River
Valley will create enhances fire danger as well. Calmer and warmer
conditions are expected over the weekend.
&&

.UPDATE...Another update to the forecast this morning; this update
is in regards to winds along the south Sierra tonight through early
Wednesday. Winds and gusts were increased in the mid/upper slopes of
the south Sierra this evening through Wednesday morning due to
higher confidence in conditions conducive to downslope winds. As
such, we've issued a Wind Advisory for the middle to upper slopes
Winds that begins later this afternoon through predawn Wednesday.
Tonight will be the "opening act" for the Sierra, with a stronger
downslope event anticipated Wednesday into Thursday.
-Boothe-
&&

.PREV DISCUSSION...
415 AM PDT Tue Apr 10 2018

.SHORT TERM...Today through Thursday.
Ridge of high pressure overhead will exit to the east throughout the
day today. As the ridge shifts eastward, a weak piece of energy will
move across the region later this afternoon and overnight mainly
impacting wind speeds. Expect breezy to gusty southwest winds 20-30
MPH mainly after 21Z today spreading across the southern Great Basin
and western portions of San Bernardino and Inyo counties. Strong
ridgetop winds of 50-70 MPH across the Sierra Mountains overnight
tonight may materialize into downslope winds that could reach the
Owens Valley between 07-10Z WED. Decided to hold off on issuing any
products because downslope winds look like they only get down to
midslopes. Further investigation may be needed during the next
forecast package.

The much anticipated windstorm will quickly develop tomorrow
afternoon as a trough of low pressure begins to dig into our area.
The first area that will be impacted still looks like the Eastern
Sierra/Owens Valley Wednesday afternoon. The latest hi-res models do
show the potential for downslope winds to reach the Owens Valley
Wednesday afternoon through Thursday morning, so decided to add them
to the High Wind Watch. Strong pre-frontal southwest winds will
spread across much of the region Wednesday night through early
Thursday morning. Strongest winds are still expected to be across
much of San Bernardino, Clark, southern Nye and Mohave counties, 50
to 70 MPH possible with isolated higher amounts possible, so High
Wind Watch looks good for those area. Gusty southwest winds 30-50
MPH also extent through central Nye and Lincoln counties where wind
advisories will likely be needed with the next forecast package.
Another potential problem spot may be downslope winds off the White
Mountains WED night - early THU mainly affecting small communities
in Esmeralda county. Limited moisture with this system should keep
slight precipitation chances mainly limited to the northern reaches
of our CWA through THU where some light rain and snow showers will
be possible. Main precip impacts will be on the eastern Sierra, but
with snow levels remaining fairly high snow accumulations should
remain light (1-2 inches).

Winds will begin to shift more west-northwest behind a potent cold
front that will move through the region Thursday morning into the
afternoon. Northwest winds behind the front of 35 to 50 MPH will
persist through Thursday evening. Temperatures behind the cold front
drop about 20 degrees.

.LONG TERM...Friday through Tuesday.

Breezy northerly winds will linger on Friday behind the passage of
Thursdays cold front.  Winds speeds down the Colorado River Valley
may border on lake wind advisory thresholds so stay tuned for any
future wind products and plan accordingly if you have any outdoor
recreation plans on the lakes Friday.

Calmer winds and warming temperatures are expected over the weekend
with temperatures rising closer to seasonal normals and Sunday being
the warmest of the two days. Active spring weather will continue
however with yet another potent weather system moving through Monday
bringing another round of strong winds to the area.  It would seem
the Spring "windy season" is right on time.
&&

.AVIATION...For McCarran...Light diurnal winds will continue through
the early morning before southwest winds 10-15 kts with occasional
gusts up to 20 kts will push in the valley by 23-01Z this afternoon.
Breezy to gusty southwest winds will continue overnight and trend
upwards through the morning. By 18-19Z tomorrow expect winds 20-28
kts with gusts up to 35-40 kts through WED afternoon. SCT to BKN
mainly above 25 kft through the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light diurnal winds will continue through the early
morning before southwest winds 10-20 kts with occasional gusts up to
20-30 kts will push across the region. Highest winds will be
possible this afternoon for KBIH and KDAG terminals. Typical diurnal
pattern returns overnight tonight. SCT to BKN mainly above 25 kft
through the period.
&&

.FIRE WEATHER...Strong winds with gusts 30 to 50 MPH and low
relative humidities will bring enhanced fire weather danger to
zones 102, 101, and 229 Wednesday afternoon through Thursday
evening. As such, a Fire Weather Watch has been issued for those
zones.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

Short Term/Fire Weather/Aviation...Kryston
Long Term...Outler

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:21 AM PDTFire Weather WatchVEFSan Bernardino12 hr
Apr 10, 10:35 AM PDTWind AdvisoryVEFInyo18 hr
Apr 10, 4:10 PM PDTHigh Wind WarningVEFInyo, San Bernardino49 hr
Apr 10, 4:10 PM PDTWind AdvisoryVEFInyo, San Bernardino55 hr

Nearby

Red Flag Warnings in California, 2018Red Flag Warnings in Nevada, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.